Alert archive / Michigan / Gale Warnings in 2024
Gale Warning 5, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Feb 15, 2024, 3:53 AM EST. It took effect at Feb 15, 2024, 3:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2024, 3:53 AM EST (08:53 UTC)
- In effect from
- Feb 15, 2024, 3:00 PM EST
- Expired
- Feb 16, 2024, 3:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
913 WHUS73 KAPX 150853 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 353 AM EST Thu Feb 15 2024 LHZ347-348-151700- /O.UPG.KAPX.SC.Y.0012.240215T1700Z-240216T1000Z/ /O.NEW.KAPX.GL.W.0005.240215T2000Z-240216T0800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 353 AM EST Thu Feb 15 2024 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM EST FRIDAY... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 9 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 3 PM this afternoon to 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-151700- /O.CON.KAPX.SC.Y.0012.240215T1700Z-240216T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 353 AM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...From noon today to 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-151700- /O.CON.KAPX.SC.Y.0012.240215T1700Z-240216T1000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 353 AM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 5 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...From noon today to 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-151700- /O.CON.KAPX.SC.Y.0012.240215T1700Z-240216T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 353 AM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 11 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...From noon today to 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
770 WHUS73 KAPX 151602 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1102 AM EST Thu Feb 15 2024 LHZ347-348-160015- /O.CON.KAPX.GL.W.0005.240215T2000Z-240216T0800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1102 AM EST Thu Feb 15 2024 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM EST FRIDAY... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 9 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 3 PM this afternoon to 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-160015- /O.CON.KAPX.SC.Y.0012.240215T1700Z-240216T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1102 AM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-160015- /O.CON.KAPX.SC.Y.0012.240215T1700Z-240216T1000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 1102 AM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 5 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-160015- /O.CON.KAPX.SC.Y.0012.240215T1700Z-240216T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1102 AM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 11 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
033 WHUS73 KAPX 160252 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 952 PM EST Thu Feb 15 2024 LHZ347-348-160800- /O.CON.KAPX.GL.W.0005.000000T0000Z-240216T0800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 952 PM EST Thu Feb 15 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 9 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-161000- /O.CON.KAPX.SC.Y.0012.000000T0000Z-240216T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 952 PM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 7 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-161000- /O.CON.KAPX.SC.Y.0012.000000T0000Z-240216T1000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 952 PM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-161000- /O.CON.KAPX.SC.Y.0012.000000T0000Z-240216T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 952 PM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 10 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
689 WHUS73 KAPX 160253 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 953 PM EST Thu Feb 15 2024 LHZ347-348-160800- /O.CON.KAPX.GL.W.0005.000000T0000Z-240216T0800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 953 PM EST Thu Feb 15 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Highest gusts up to 35 kts from the northwest and highest waves around 9 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-161000- /O.CON.KAPX.SC.Y.0012.000000T0000Z-240216T1000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 953 PM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 7 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-161000- /O.CON.KAPX.SC.Y.0012.000000T0000Z-240216T1000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 953 PM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, St Ignace to False Detour Channel and Sturgeon Pt to Alabaster MI. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-161000- /O.CON.KAPX.SC.Y.0012.000000T0000Z-240216T1000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 953 PM EST Thu Feb 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... * WHAT...Highest gusts up to 30 kts from the northwest and highest waves around 10 feet. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI and St. Marys River Point Iroquois to E. Potagannissing Bay. * WHEN...Until 5 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 15, 3:38 AM EST, 15 minutes earlier. Its key messages:
- -- Widespread accumulating snow today, heavy at times this morning. -- Colder with periods of accumulating lake effect snows Friday through the weekend.
Area forecast discussion, Feb 15, 3:38 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
338 AM EST Thu Feb 15 2024
.KEY MESSAGES...
-- Widespread accumulating snow today, heavy at times this
morning.
-- Colder with periods of accumulating lake effect snows Friday
through the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Pattern Synopsis: 1011mb surface low pressure is nearing the
Quad Cities, moving ene-ward along a warm front that extends
toward southern Lake MI. This low will cross southern lower MI
today, passing close to LAN late this morning. This track is
somewhat south of the consensus track progged at this time
yesterday. The parent shortwave kicks across the area quickly
this afternoon, with deep drying behind it, even as colder air
at low levels becomes more favorable for lake effect.
Forecast: Synoptic precip making its initial push into the area.
The immediate nw lower MI coastline of Lake MI is seeing mixed
precip initially (with mid 30s surface temps); evap cooling and
strengthening dynamic cooling turn things to all snow in fairly
short order. The mild BL is the main contributor to relatively
low snow-liquid ratios for this event (12-14/1).
The southward drift in the overall system has pushed QPF south
as well. For the daylight hours today, a couple of embedded
bands are progged within the broader precip shield. One extends
from central lower MI into our se zones (Gladwin/Standish/Tawas).
A bit further north, another extends from Fife Lk to Grayling
to APN. F-gen forcing is briefly impressive this morning, and
the theta-e lapse rate decreases to the point where mesoscale
banding/slantwise convection will be impressive. Daytime QPF
gradually fall off north of there (though that area is getting
bigger share of its QPF before dawn.) SLRs are higher as you
head north, which flattens out the snowfall grid to a degree.
Snowfall rates of circa 1" per hour will occur this morning;
2"/hour is possible over smaller areas/briefer time periods.
Total snow today is 4-7" in northern lower MI, 3-5" eastern
upper.
For this afternoon, colder air will have a brief window to
link up with synoptic moisture, before considerable drying takes
place behind the departing system. That drying is less drastic
on Superior, and lake effect snow will be a more consistent
factor there. Northern lower MI could see a bit of a lull for
part of the late afternoon and evening.
As 850mb temps fall into the mid minus teens C tonight, nw-flow lake
effect will continue on Superior and regenerate to some degree
on Lake MI. Localized 1-3" accums are forecast across eastern
upper MI, and between Kalkaska and GLR in nw lower MI.
Max temps in the low 30s, mid 30s far se. Low tonight mid teens
to mid 20s.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Pattern Synopsis / Forecast: Friday morning, a ~90kt mid level jet
will rotate around the lee side of broad upper level ridging
residing over western Canada. This northwesterly jet will race down
the Canadian plains Friday and begin to deepen a preexisting
shortwave over the northern plains. Mid level Pacific moisture has
rotated around the broad ridge and will accompany this jet as it
heads towards the Northern Plains/Great Lakes region Friday. At the
same time, closed low is anchored over the northern area of the
Hudson Bay. As the shortwave rotates around the close low, the jet
will deepen the low and create a broad area of upper level troughing
from the northern midwest to the northeast coast. The result?
Northwest winds through the column will persist over western Great
Lakes region beginning Friday and lasting through early next week.
Just looking at wind direction and lake to surface air delta temps
(~15-20 degrees F), lake effect snow is favorable to linger for much
of the short term period in the typical snow belt areas. The
question to answer is how much snow will fall and accumulate. Mid
level moisture that rotated around the upper level high made a long
journey to get here. There is some uncertainty in how much will be
left by the time it makes it to the Great Lakes region early
Saturday morning. Global ensembles show PW values ranging from 0.1
to 0.25" over the CWA, with the mean rising from 0.1 to 0.2"
Saturday, showing that slight uptick in moisture. Model soundings
(SREF) show a saturated layer reaching up to ~5kft by early Saturday
morning, with steep lapse rates ( >8 C/km) by mid day Saturday. This
thermo profile lingers through Sunday.
Primary Forecast Concerns: Lake effect snow chances and colder
temperatures Friday through the weekend. There is decent confidence
in lake effect snow lingering over the typical snow spots in eastern
upper and northwest lower Friday morning. Snow showers should pick
up later Friday night into early Saturday morning as more moisture
mid level should move in from the northwest. Mid day Saturday
through Sunday will be a window for heavier snowfall, which could
lead to larger accumulations over the aforementioned snow belt
areas. SLRs will be quite high (17-21), meaning even the slightest
uptick in moisture amounts could aid in a few more inches of
snowfall accumulations. Current forecast thoughts on additional snow
accumulations from the Lake effect Friday through the weekend at
this time are around 2-5 inches with highest amounts potentially
reaching up to 7 inches. These amounts are summed over 48 hours,
keeping in mind that the highest amounts will be over the higher
terrain of northwest lower and the far northwest corner of Chippewa
county where snow showers could linger through the whole 48 hours
with intensities oscillating from light flurries to heavier at
times. Winds should be generally light with breeziness at times.
Temperatures will be cooler (high temps around 5 to 10 degrees below
normal on Saturday).
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As the jet aloft becomes more progressive Sunday night, winds will
trend more zonal. Drier air moves in from the west, cutting off lake
effect chances Monday. Chances for clear skies early next work week
could allow afternoon temperatures to warm back to above normal.
Near the end of the period, chances for another quick moving system
return.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Mainly VFR conditions will degrade to IFR overnight. These IFR
conditions will persist for most areas into Thursday afternoon
when modest improvement is anticipated. These degraded
conditions will accompany the approach/passage of a weather
system which will produce accumulating snow. The heaviest snow
is expected to fall Thursday morning into the early afternoon.
Winds will become gusty out of the northwest in the wake of the
system on Thursday.
&&
.MARINE...
Low pressure in se IA will cross southern lower MI at around
midday today. Nw winds will ramp up as the low exits the
area late today, tonight, and Friday. Advisory-level winds/waves
will be easily achieved. Gales are a possibility, especially
near Presque Isle Lt on Lk Huron this evening.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 1 PM EST this afternoon for
MIZ016-020-021-025>027-031>033-086-095-096-098-099.
Winter Weather Advisory until 4 PM EST this afternoon for
MIZ017-018-022>024-028>030-034>036-041-042-087-088-097.
MARINE...Small Craft Advisory from noon today to 5 AM EST Friday for
LHZ345>349.
Small Craft Advisory from noon today to 5 AM EST Friday for
LMZ323-341-342-344>346.
Small Craft Advisory from noon today to 5 AM EST Friday for
LSZ321-322.
&&
NEAR TERM...JZ
SHORT TERM...ELD
LONG TERM...ELD
AVIATION...PBB
MARINE...JZHazardous weather outlook, Feb 15, 3:44 AM EST, 9 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 344 AM EST Thu Feb 15 2024 MIZ016>018-020>036-041-042-086>088-095>099-161200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 344 AM EST Thu Feb 15 2024 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Snow will occur today, and will be heavy at times this morning. Lake effect snow develops late today into tonight in the typical snowbelts of eastern upper and northwest lower Michigan. Please see the latest winter weather advisories for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of accumulating lake effect snow showers are expected Friday through the weekend in our traditional snowbelt locations of eastern upper and northwest lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-161200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 344 AM EST Thu Feb 15 2024 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Gale force gusts are expected this afternoon and evening on part of northern Lake Huron. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:44 PM EST | Winter Weather Advisory | APX | Antrim, Charlevoix, Chippewa, Crawford, Kalkaska, Otsego | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.